Alert archive / South Carolina / Frost Advisories in 2016

Frost Advisory 1, NWS Wilmington, NC

March 21, 20166 counties in North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this frost advisory at Mar 21, 2016, 3:25 AM EDT for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Mar 22, 2016, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 3:25 AM EDT (07:25 UTC)
In effect from
Mar 22, 2016, 4:00 AM EDT
Expired
Mar 22, 2016, 9:00 AM EDT
In force
5 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -206 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-206 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS72 KILM 210725
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
325 AM EDT MON MAR 21 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-
212000-
/O.NEW.KILM.FR.Y.0001.160322T0800Z-160322T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION...
KINGSTREE...CONWAY...ANDREWS
325 AM EDT MON MAR 21 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

* LOW TEMPERATURES...IN THE MID 30S.

* TIMING...A FEW HOURS EITHER SIDE OF DAYBREAK TUESDAY.

* IMPACTS...SCATTERED TO AREAS OF FROST MAY DAMAGE TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

27
4 follow-up statements
002 
WWUS72 KILM 211911
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT MON MAR 21 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-
220315-
/O.CON.KILM.FR.Y.0001.160322T0800Z-160322T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION...
KINGSTREE...CONWAY...ANDREWS
311 PM EDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

* LOW TEMPERATURES...IN THE MID 30S.

* TIMING...A FEW HOURS EITHER SIDE OF DAYBREAK TUESDAY.

* IMPACTS...SCATTERED TO AREAS OF FROST MAY DAMAGE TENDER 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

III
275 
WWUS72 KILM 212347
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
747 PM EDT MON MAR 21 2016

NCZ106-108-110-SCZ054-221000-
/O.EXA.KILM.FR.Y.0001.160322T0800Z-160322T1300Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
COASTAL HORRY-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH...
HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY
747 PM EDT MON MAR 21 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

* LOW TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...UP TO A FEW HOURS EITHER SIDE OF DAYBREAK...712 AM
  EDT...TUESDAY.

* IMPACTS...PATCHY TO SCATTERED AREAS OF FROST MAY DAMAGE TENDER
  VEGETATION AND EARLY SPRING CROPS THAT HAVE RECENTLY
  GERMINATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS AND CROPS MAY BE INJURED OR KILLED IF LEFT UNCOVERED.

&&

$$

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-
221000-
/O.CON.KILM.FR.Y.0001.160322T0800Z-160322T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION...
KINGSTREE...CONWAY...ANDREWS
747 PM EDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

* LOW TEMPERATURES...IN THE MID 30S.

* TIMING...UP TO SEVERAL HOURS EITHER SIDE OF DAYBREAK...721 AM
  EDT...TUESDAY.

* IMPACTS...SCATTERED TO AREAS OF FROST MAY DAMAGE TENDER
  VEGETATION AND EARLY SPRING CROPS THAT HAVE RECENTLY
  GERMINATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS AND CROPS MAY BE INJURED OR KILLED IF LEFT UNATTENDED.

&&

$$

DOUGH
124 
WWUS72 KILM 220554
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
154 AM EDT TUE MAR 22 2016

NCZ108-110-SCZ054-220700-
/O.CAN.KILM.FR.Y.0001.160322T0800Z-160322T1300Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY
154 AM EDT TUE MAR 22 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
FROST ADVISORY ALONG PORTIONS OF THE IMMEDIATE COAST. TEMPERATURES
WILL BE IN THE UPPER 30S TO MID 40S IN THESE AREAS EARLY THIS
MORNING.

$$

NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-039-053-055-
221300-
/O.CON.KILM.FR.Y.0001.160322T0800Z-160322T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
LELAND...BOLIVIA...SHALLOTTE...BENNETTSVILLE...DARLINGTON...
DILLON...FLORENCE...MARION...KINGSTREE...CONWAY...ANDREWS
154 AM EDT TUE MAR 22 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOW TEMPERATURES...IN THE MID 30S. A FEW COLD POCKETS WILL DIP
  TO THE LOWER 30S.

* TIMING...A FEW HOURS EITHER SIDE OF DAYBREAK.

* IMPACTS...SCATTERED TO AREAS OF FROST MAY DAMAGE TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS AND CROPS MAY BE INJURED OR KILLED IF LEFT UNATTENDED.

&&

$$

27
836 
WWUS72 KILM 221255
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
855 AM EDT TUE MAR 22 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM...

NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-039-053-055-
221400-
/O.EXP.KILM.FR.Y.0001.000000T0000Z-160322T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
LELAND...BOLIVIA...SHALLOTTE...BENNETTSVILLE...DARLINGTON...
DILLON...FLORENCE...MARION...KINGSTREE...CONWAY...ANDREWS
855 AM EDT TUE MAR 22 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES WILL RISE AND REACH WELL INTO THE 60S TODAY WITH
READINGS AROUND 70 ACROSS THE SOUTH CAROLINA INTERIOR. LOWS
EARLY WEDNESDAY WILL BE NOTABLY MILDER...PRIMARILY IN THE 40S.

$$

8

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Mar 21, 1:58 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 21, 1:58 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
158 AM EDT MON MAR 21 2016

.SYNOPSIS...
UNSEASONABLY COOL AND BRISK CONDITIONS ARE EXPECTED TODAY AS HIGH
PRESSURE SLOWLY BUILDS INTO THE AREA FROM THE GULF COAST STATES.
HOWEVER...THERE WILL BE PLENTY OF SUNSHINE. THE HIGH PRESSURE
CENTER WILL NEAR TONIGHT AND WINDS WILL GO NEARLY CALM ALLOWING
SOME LATE NIGHT FROST TO DEVELOP INLAND FROM THE IMMEDIATE COAST.
THE HIGH WILL THEN MOVE OFFSHORE TUESDAY ALLOWING FOR A DRAMATIC
WARMUP THROUGH MID WEEK. A COLD FRONT WILL MOVE THROUGH THE AREA
ON FRIDAY AND THEN STALL NEARBY FOR THE WEEKEND. THIS MAY KEEP THE
WEATHER UNSETTLED DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1030 PM SUNDAY...SLOWLY INTENSIFYING SFC LOW AT 1002 MB
OFFSHORE FROM THE DELMARVA COAST...WILL TRACK NE REACHING THE
OFFSHORE WATERS OFF MARTHAS VINEYARD BY SUNRISE MON. DURING THE
SAME TIME...1030+ MB CENTER OF HIGH PRESSURE WILL DROP SOUTH TO
THE GULF COAST IN THE VICINITY OF TX AND LA. THE SFC PRESSURE
GRADIENT BETWEEN THE 2 WILL TIGHTEN AFTER MIDNIGHT TONIGHT AND
REMAIN TIGHTENED INTO A GOOD PORTION OF DAYTIME MONDAY. THIS WILL
PRODUCE INCREASING AND BECOMING GUSTY NW WINDS ACROSS THE ENTIRE
ILM CWA. EXCELLENT CAA WILL ENGULF THE ILM CWA AFTER MIDNIGHT
TONIGHT AND PERSIST THRU MONDAY. 8H TEMPS WILL DROP FROM POSITIVE
5 TO 8 DEGREES CELSIUS...TO -2 TO -5 DEGREES CELSIUS BY DAYBREAK
MONDAY. THIS WILL ADD THE GUSTINESS TO THE OVERALL WIND SCHEME
OVERNIGHT. THE UPPER TROF AXIS WILL MOVE ACROSS THE FA AROUND
DAYBREAK MON. THIS WILL RESULT IN A NW WIND DIRECTION THRU THE
ENTIRE ATM COLUMN. THIS OFFSHORE...DOWNSLOPE TYPE WIND WILL BE
ABLE TO SCOUR OUT MOISTURE AT ALL LEVELS BEGINNING NEAR DAYBREAK
MON. AS A RESULT...THE MAJORITY OF THE FA WILL HAVE TO LIVE WITH
LOW CLOUDINESS THRU MUCH OF THE REMAINING NIGHT TIME SKIES. FOR
TONIGHTS LOWS...DECIDED TO LEAN ON THE LOWEST OF THE AVBL VARIOUS
MODEL MOS GUIDANCE...WHICH TAKES US DOWN TO THE UPPER 30S INLAND
TO THE LOW 40S ALONG THE IMMEDIATE COAST. EVEN WITH A BLANKET OF
LOW CLOUDS...THE EXCELLENT CAA WILL OVERCOME THIS. PCPN
PROBABILITIES WILL REMAIN IN THE LOW CHANCE CATEGORY UNTIL THE
DYNAMICS ASSOCIATED WITH THE ENE MOVING MID-LEVEL S/W TROF FINALLY
LIFTS N THRU NE OF THE AREA BY DAYBREAK. THE PCPN THAT DOES FALL
WILL BE IN THE FORM OF LIQUID RAINSHOWERS. HOWEVER...WITH CAA
ONGOING...THERE IS A VERY REMOTE CHANCE THAT A FEW SNOW
GRAINS...NOT FLAKES...MAY MIX IN WITH THE SHOWERS AFTER MIDNIGHT.
BEAR IN MIND...WITH MOISTURE ONLY IN THE LOW LEVELS AND THE
PREFERRED -20 DEGREES C FOR SNOWFLAKE GROWTH OUTSIDE OF THIS
MOISTURE FIELD...SNOW GRAINS WILL BE THE ONLY FROZEN PCPN TYPE
POSSIBLE. FOR NOW...WILL MENTION THIS LOW THREAT HERE FOR POSSIBLE
SNOW GRAINS MIXING IN...AND NO WHERE ELSE IN ANY OF THE LOCAL AND
OFFICIAL FORECASTS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...PERIOD WILL BE DRY BUT COLD WITH SURFACE
HIGH BUILDING IN FROM THE WEST. MID LEVEL PATTERN WILL TRANSITION
FROM TROUGHING MON MORNING TO ZONAL FLOW ALOFT ON TUE. STRONG COLD
ADVECTION ON MON IN THE WAKE OF THE EXITING 5H TROUGH WILL DROP
850 TEMPS AS LOW AS -4C. LINGERING CLOUD COVER IN THE MORNING WILL
QUICKLY EXIT EAST WITH AN ABUNDANCE OF SUNSHINE EXPECTED BY MID
MORNING. DESPITE PLENTY OF SUNSHINE TEMPERATURES WILL ONLY PEAK
AROUND 60 DEGREES WITH SOME AREAS FALLING SHORT OF 60.

CENTER OF THE HIGH MOVES CLOSER MON NIGHT...DRIFTING OVER HEAD VERY
LATE IN THE OVERNIGHT PERIOD. WEAKENED GRADIENT AND DEEP DRY AIR
WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING. STILL ON THE FENCE
ABOUT FROST POTENTIAL WITH SEVERAL FACTORS TO CONSIDER. SUN ANGLE IS
INCREASING AND DAYS ARE GETTING LONGER...BOTH WILL PLAY A ROLE IN
THE EXTENT OF THE AIR MASS MODIFICATION MON. AIR MASS IS VERY DRY
WITH PWATS DIPPING UNDER 0.30" BY TUE MORNING. HOW QUICKLY THE
GRADIENT RELAXES MON NIGHT...GUIDANCE HAS BEEN SLOWING THE EASTWARD
MOVEMENT OF THE HIGH MON NIGHT...WILL AFFECT THE DEGREE OF BOUNDARY
LAYER MIXING. IF THE BOUNDARY LAYER STAYS MIXED LONGER THE STRENGTH
AND DURATION OF RADIATIONAL COOLING WOULD BE LIMITED. GIVEN THE
UNCERTAINTY WILL CONTINUE TO CARRY MENTION OF PATCHY FROST INLAND
BUT THE EVENT STILL NEED TO BE MONITORED FOR POTENTIAL CHANGES. IT
DOES NOT CURRENTLY APPEAR LIKE WIDESPREAD SIGNIFICANT FROST WILL BE
AN ISSUE.

MID LEVEL PATTERN TRANSITIONS TO ZONAL TUE...QUICKLY USHERING THE
SURFACE HIGH EAST AND COMMENCING A PERIOD OF RETURN FLOW THAT WILL
CONTINUE BEYOND THE END OF THE PERIOD. DEEP WESTERLY FLOW PREVENTS
ANY MEANINGFUL MOISTURE RETURN AND SKIES WILL REMAIN NEARLY CLOUD
FREE TUE AND TUE NIGHT. SUNSHINE AND DOWNSLOPE COMPONENT ALONG WITH
RETURN FLOW WILL PUSH HIGHS BACK TO CLIMO TUE AND SLIGHTLY ABOVE
CLIMO TUE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...A SHIFT TO UNSEASONABLY WARM WEATHER TO
START THE LONG TERM PERIOD AS RIDGE BUILDS UP THROUGH THE
SOUTHEAST AND SURFACE HIGH SHIFTS OFF SHORE THROUGH MID WEEK. THIS
WILL LEAD TO INCREASING HEIGHTS IN THE MID LEVELS AND PLENTY OF
DRY AIR AND SUBSIDENCE. ALSO WILL PRODUCE A WARMER AND MOISTER
SOUTHERLY RETURN FLOW. TEMPS SHOULD REACH THE MID 70S ON WED AND
CLOSER TO 80 ON THURS UNDER PLENTY OF OF BRIGHT MARCH SUNSHINE.
SFC DEWPOINTS WILL RISE ALMOST 20 DEGREES IN SPOTS BETWEEN WED
MORNING AND THURS NIGHT. THIS WILL HOLD OVERNIGHT LOWS UP IN THE
50S THURS AND FRI MORNING.

ANOTHER TRANSITION WILL OCCUR ON FRIDAY AS A SHORTWAVE DRIVES A
COLD FRONT THROUGH. THE FRONT SHOULD CLEAR THE COAST BUT A BROAD
TROUGH REMAINS ALOFT. MAY END UP WITH A COASTAL TROUGH/LOW
DEVELOPING AND WEDGE INLAND OVER THE WEEKEND. THIS WILL BRING
CLOUDS AND PCP BACK IN THE FORECAST FOR FRIDAY AND POSSIBLY
KEEP UNSETTLED AND COOLER WEATHER OVER THE WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...MVFR DUE TO CIGS EXPECTED OVERNIGHT WITH IMPROVEMENT
TO VFR AND CLEARING NEAR AND AFTER DAYBREAK.

MVFR PREVAILS ACROSS THE AREA WITH NW WINDS AOB 10 KT AND BKN/OVC
STRATUS. AS A VIGOROUS SHORTWAVE TROUGH MOVES ACROSS THE AREA
EARLY THIS MORNING...EXPECT SPRINKLES...PERHAPS A STRAY SHOWER OR
TWO ACROSS THE INLAND TERMINALS WITH NO VISIBILITY RESTRICTIONS.

AFTER DAYBREAK...A DRY AIR MASS WILL MOVE IN AS HIGH PRESSURE
SLOWLY BUILDS INTO THE AREA. SKIES WILL CLEAR...BUT IT WILL TURN
BREEZY. NW WINDS WILL INCREASE TO AOB 15 KT WITH GUSTS OF 20 TO 25
KT. TOWARDS THE END OF THE VALID TAF PERIOD...NW WINDS WILL
DIMINISH TO 5 TO 10 KT.

EXTENDED OUTLOOK...POTENTIAL FOR SHOWERS ON FRIDAY. OTHERWISE EXPECT
VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM SUNDAY...SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 5 AM MONDAY THRU 6 PM MONDAY.

SFC LOW AT ROUGHLY 1002 MB OFF THE DELMARVA COAST LATE THIS
EVENING...WILL FURTHER DEEPEN AS IT TRACKS NE NEARLY PARALLEL TO
THE EAST COAST COASTLINE. BY DAYBREAK MON...MODEL CONSENSUS STATES
THAT A ROUGHLY 995 MB LOW WILL HAVE REACHED THE OFFSHORE WATERS
SOUTHEAST OF CAPE COD. AT THE SAME TIME...MODEL CONSENSUS STATES
THE CENTER OF A 1030+ MB HIGH WILL DROP SOUTH TO THE GULF COAST IN
THE VICINITY OF TEXAS. AS A RESULT...A TIGHTENED SFC PG WILL
DEVELOP ACROSS THE LOCAL WATERS THIS EVENING AND PERSIST THRU THE
OVERNIGHT. THIS WILL RESULT WITH NW WINDS INCREASING TO 15 TO 25
KT WITH A FEW GUSTS UP TO 30 KT. THE CAA SURGE...ESPECIALLY AFTER
MIDNIGHT AND TOWARDS SUNRISE MONDAY...WILL ADD TO THE OVERALL
GUSTINESS TO THE WIND FIELD. WOULD NOT BE SURPRISED TO SEE A FEW
WIND GUSTS UP TO 35 KT ESPECIALLY ACROSS THE WATERS THAT HAVE NOW
WARMED INTO THE MID 60S. SIGNIFICANT SEAS WILL START OUT AT 2 TO 4
FT. A LIMITED FETCH WILL EXIST ACROSS THE AREA WATERS FROM WHICH
TO BUILD THE SEAS UPON. THIS DUE TO THE OFFSHORE NW WIND DIRECTION
EVEN-SO...WILL BUILD SEAS TO A PEAK OF 3 TO 6 FT BY DAYBREAK MON.
WIND DRIVEN WAVES AT 3 TO 5 SECOND PERIODS WILL DOMINATE THE SEAS
SPECTRUM. AN UNDERLYING 11 TO 13 SECOND PERIOD EASTERLY GROUND
SWELL AT 1 TO 2 FT WILL REMAIN PRESENT.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...STRONG OFFSHORE FLOW AND COLD ADVECTION
CONTINUE MON BUT START TO WEAKEN MON EVENING AS SURFACE HIGH TO
THE WEST MIGRATES EAST. GRADIENT QUICKLY RELAXES MON NIGHT WITH
NORTHWEST WIND OVER 20 KT IN THE AFTERNOON BECOMING NORTHERLY AND
DROPPING TO 10 KT OR LESS AFTER MIDNIGHT. LIGHT AND VARIABLE WINDS
FOR MUCH OF TUE BECOME SOUTHERLY LATE IN THE DAY WITH A SLIGHT
INCREASE IN SPEEDS AS GRADIENT BECOMES A LITTLE MORE DEFINED.
BRIEF PERIOD OF WINDS IN THE 15 TO 20 KT RANGE IS POSSIBLE TUE
NIGHT BUT BY THE END OF THE PERIOD SOUTHWEST FLOW WILL DROP INTO
THE 10 TO 15 KT RANGE. SEAS 4 TO 7 FT MON MORNING WILL START TO
SUBSIDE IN THE AFTERNOON...DROPPING BELOW 6 FT IN THE EVENING.
SEAS DROP BELOW 2 FT TUE BEFORE INCREASING RETURN FLOW IN THE
AFTERNOON AND OVERNIGHT BUILD SEAS BACK TO 2 TO 3 FT.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 300 PM SUNDAY...HIGH PRESSURE WILL SLIP FARTHER OFF SHORE
ON WEDNESDAY AND THURSDAY BEFORE A COLD FRONT TRACKS ACROSS THE
WATERS ON FRIDAY. THIS WILL MAINTAIN A LIGHTER S-SW FLOW ON WED
BELOW 15 KT AND SEAS 2 TO 3 FT...BUT EXPECT GRADIENT TO TIGHTEN
AND WINDS TO INCREASE OUT OF THE SOUTH WED NIGHT INTO THURS. THIS
WILL BUILD SEAS THROUGH THURS POSSIBLY REACHING SCA THRESHOLDS BY
THURS EVENING. WNA SHOWS SEAS PEAKING JUST OVER 6 FT AROUND
MIDNIGHT WITH A DOWNWARD TREND TO FOLLOW THROUGH FRI IN AN
OFFSHORE FLOW BEHIND THE COLD FRONT. WINDS AND SEAS SHOULD
DIMINISH FRI NIGHT INTO SATURDAY AS HIGH PRESSURE BUILDS IN FROM
THE WEST.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM EARLY THIS MORNING TO 6 PM EDT
     THIS EVENING FOR AMZ250-252-254-256.

&&

NEAR TERM...DCH
SHORT TERM...JDW
LONG TERM...RGZ
AVIATION...SGL/RJD
Hazardous weather outlook, Mar 20, 6:41 PM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
641 PM EDT SUN MAR 20 2016

NCZ087-096-099-SCZ017-023-024-032-033-039-212245-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
641 PM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOR MONDAY AFTERNOON...
RELATIVE HUMIDITY WILL DROP TO AROUND 30 PERCENT.

FOR LATE MONDAY NIGHT THRU EARLY TUESDAY MORNING...
PATCHY TO AREAS OF FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-212245-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
641 PM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-212245-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
641 PM EDT SUN MAR 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-107-109-SCZ053-055-212245-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
INLAND GEORGETOWN-
641 PM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FOR MONDAY AFTERNOON...
RELATIVE HUMIDITY WILL DROP TO AROUND 30 PERCENT.

FOR LATE MONDAY NIGHT THRU EARLY TUESDAY MORNING...
PATCHY TO AREAS OF FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

Nearby

Frost Advisories in South Carolina, 2016Frost Advisories in North Carolina, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.